Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Coming off zoloft-going onto WB oona

Posted by BarbaraCat on April 15, 2002, at 21:41:45

In reply to Coming off zoloft-going onto WB BarbaraCat, posted by oona on April 12, 2002, at 22:56:53

Hi Oona,
You asked about how long I've been on Lithium. Since the beginning of February and I wish I'd started years ago. After all these 25 or so years of thinking I was unipolar depressed and being treated as such, it's fairly evident now that I have all the symptoms of bipolar II. I stop responding to antidepressants after a while and increasing them makes me more depressed, I have mixed depression with anxiety, have had hypomanic phases where I spent money like I'd won the lottery (oh, if only I had a fraction of that money now!) and other tell-tale symptoms like starting grandiose schemes, not sleeping, zipping around and then - booom, crash! I also tried relying on God but the miracle cure has not yet been granted to me. I have a suspicion that God is either depressed him/herself or just sick of the whole lot of us. However, praying is still a great comfort to me. I just don't need a bunch of, ummm, fanatically inclined folk to tell me how to do it.

You also said that you think it could be mainly biological and not just psycho. Couldn't agree with you more. Although many of us, myself included, have had more than our share of traumatic childhoods or other incidents, I've come to believe that there's a basic malfunctioning going in our bio/chemical/electrical system. The methods we have right now at our disposal, like drugs and ECT are pretty crude, but it's not that long ago that doctors were applying leaches.

I'm curious, Oona, why has your doctor settled on Wellbutrin? You probably mentioned it a while back, but if you could refresh my memory? I tried it a while back and it wasn't the drug for me - made me feel too wired and didn't do much to relieve the depression. For me, and quite a few of us here on this board, adding mood stabilisers has really done the trick. I've heard some good reports about others as well, like Lamactil, but so far the Lithium has been good for me.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:5582
URL: http://www.dr-bob.org/babble/20020408/msgs/103186.html